Alert archive / Arizona / Dust Storm Advisories in 2021
Dust Storm Advisory 6, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm advisory at Aug 8, 2021, 6:56 PM MST for Cochise County, Pima County, Pinal County, Arizona. It was in force for 70 min.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 6:56 PM MST (01:56 UTC)
- Expired
- Aug 8, 2021, 8:06 PM MST
- In force
- 70 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Cochise County, AZ, Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 38 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.9 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 742 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 2449 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940
WWUS55 KTWC 090156
DSWTWC
Dust Advisory
National Weather Service Tucson AZ
656 PM MST Sun Aug 8 2021
AZC003-019-021-090330-
/O.NEW.KTWC.DS.Y.0006.210809T0156Z-210809T0330Z/
Pima-Cochise-Pinal-
656 PM MST Sun Aug 8 2021
The National Weather Service in Tucson has issued a
* Dust Advisory for...
Northeastern Pima County in southeastern Arizona...
Western Cochise County in southeastern Arizona...
South central Pinal County in southeastern Arizona...
* Until 830 PM MST.
* At 654 PM MST, blowing dust was located near South Tucson, or near
Tucson, moving north at 25 mph.
HAZARD...Less than one mile visibility with strong wind in excess
of 30 mph.
SOURCE...Detected by National Weather Service meteorologists.
IMPACT...Hazardous travel.
* This includes the following highways...
Interstate 10 between mile markers 230 and 305.
Interstate 19 between mile markers 44 and 63.
Locations impacted include...
Tucson, Catalina, Oro Valley, Marana, Sahuarita, Benson,
Davis-Monthan Air Force Base, Casas Adobes, Drexel Heights, Flowing
Wells, Tanque Verde, Vail, Saddlebrooke, South Tucson, Three Points,
Avra Valley, Pascua Pueblo Yaqui Reservation, Tortolita, East
Sahuarita and Mount Lemmon/Summerhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Blowing dust can be unhealthy and has been known to lead to Valley
Fever. Avoid outdoor exposure.
Blowing dust brings reduced visibility, leading to dangerous driving
conditions. If driving, avoid blowing dust if possible. If caught in
dense blowing dust, pull off the road, turn off your lights and keep
your foot off the brake.
&&
LAT...LON 3194 11026 3187 11063 3193 11125 3237 11152
3269 11110 3256 11081
TIME...MOT...LOC 0154Z 166DEG 22KT 3219 11097
$$
JRM1 follow-up statement
632
WWUS55 KTWC 090306
DSWTWC
Dust Advisory
National Weather Service Tucson AZ
806 PM MST Sun Aug 8 2021
AZC003-019-021-090315-
/O.CAN.KTWC.DS.Y.0006.000000T0000Z-210809T0330Z/
Pima-Cochise-Pinal-
806 PM MST Sun Aug 8 2021
...THE DUST ADVISORY FOR NORTHEASTERN PIMA...WESTERN COCHISE AND
SOUTH CENTRAL PINAL COUNTIES IS CANCELLED...
The blowing dust that prompted the advisory has dissipated.
Therefore, the dust advisory has been cancelled.
LAT...LON 3194 11026 3187 11063 3193 11125 3237 11152
3269 11110 3256 11081
TIME...MOT...LOC 0305Z 166DEG 22KT 3262 11110
$$
JRMWhat forecasters said that day
The local office's own words before this dust storm advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm advisory went out at Aug 8, 2:36 PM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 8, 2:36 PM MST, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 236 PM MST Sun Aug 8 2021 .SYNOPSIS...As conditions become more favorable for storms, we will see a slow downward trend in temperatures along with an increase in rain and thunderstorm chances this week. Some storms will generate strong winds and heavy rain. && .DISCUSSION...A late start to thunderstorms today but they have finally developed in the mountains this afternoon. The latest high resolution models were showing a little more activity across SE AZ this evening and tonight. Most of the solutions showed a complex of thunderstorms developing over Sonora, Mexico and triggering additional storms farther north in southern AZ late this evening and tonight. Otherwise, surface observations were indicating that the initial surge of moisture from the Gulf of California was ongoing with moderately strong southerly winds and the dew point remaining steady in the lower 70s. Deeper moisture will continue to spread into the area the next few days. There will be several weather features that will be in play this week as the upper high shifts farther north allowing these disturbances to impact the region. Overall, confidence was high in regards to a more noticeable upswing in thunderstorm coverage this week. Although the concern for flash flooding will exist each day, the threat of more widespread flooding will likely be around Thursday and Friday. Cooler high temperatures will coincide with this uptick in thunderstorm activity. && .AVIATION...Valid through 10/00Z. Mostly SCT-BKN clouds 11-15k ft MSL through the forecast period. Isolated-Scattered SHRA/TSRA aft 08/18Z mainly south of KTUS with local MVFR conditions and gusty winds. Some SHRA/TSRA activity may persist well into the overnight. Outside of SHRA/TSRA, SFC winds will be less than 10 kts following a normal diurnal flow of sly/sely during the night/early morning and mainly nwly late morning through afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A low to mid grade monsoon pattern will continue today with the best thunderstorm chances from Tucson southward. Near normal temperatures today, then trending below normal temperatures as moisture increases across the area this week. This increased moisture will likely result in more widespread thunderstorm activity starting Monday. Strong, erratic winds and locally heavy rainfall will be possible with any stronger storms that develop. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 8, 5:18 PM MST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tucson AZ
518 PM MST Sun Aug 8 2021
AZZ503-090045-
Upper Santa Cruz River and Altar Valleys including Nogales-
518 PM MST Sun Aug 8 2021
...A strong thunderstorm will impact portions of south central Santa
Cruz County through 545 PM MST...
At 518 PM MST, Doppler radar was tracking a strong thunderstorm over
Rio Rico, or near Nogales. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nogales, Rio Rico and Pena Blanca Lake.
This includes Interstate 19 between mile markers 6 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3136 11116 3137 11116 3162 11099 3149 11091
3133 11099 3133 11108
TIME...MOT...LOC 0018Z 122DEG 2KT 3144 11097
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JRMSpecial weather statement, Aug 8, 5:22 PM MST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tucson AZ
522 PM MST Sun Aug 8 2021
AZZ502-090100-
Tohono O'odham Nation including Sells-
522 PM MST Sun Aug 8 2021
...A strong thunderstorm will impact portions of central Pima County
through 600 PM MST...
At 521 PM MST, Doppler radar was tracking a strong thunderstorm 9
miles east of Pisinemo, or 18 miles northwest of Sells. This storm
was nearly stationary.
HAZARD...Winds in excess of 40 mph with areas of blowing dust.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sells, Pisinemo, Covered Wells, Gu Oidak, San Simon, No:ligk, Cababi,
San Luis - Sells District, Santa Cruz, Mountain Village, Artesia,
Rincon and Kupk.
This includes Route 86 between mile markers 76 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3216 11182 3187 11183 3191 11241 3222 11239
TIME...MOT...LOC 0021Z 078DEG 4KT 3204 11216
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RHSpecial weather statement, Aug 8, 5:28 PM MST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tucson AZ
528 PM MST Sun Aug 8 2021
AZZ507-508-513-090115-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
528 PM MST Sun Aug 8 2021
...Strong thunderstorms will impact portions of central Cochise
County through 615 PM MST...
At 528 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from near Pearce-Sunsites to 15 miles northwest of
Bisbee-Douglas Airport. Movement was northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pearce-Sunsites, Elfrida and Sunizona.
This includes the following highways...
Route 181 between mile markers 39 and 41.
Route 191 between mile markers 20 and 39, and between mile markers
42 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3196 10993 3168 10994 3161 10963 3188 10964
TIME...MOT...LOC 0028Z 114DEG 8KT 3193 10985 3165 10976
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 8, 5:51 PM MST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tucson AZ
551 PM MST Sun Aug 8 2021
AZZ502-504-090115-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
551 PM MST Sun Aug 8 2021
...A strong thunderstorm will impact portions of north central Pima
County through 615 PM MST...
At 551 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Avra Valley, or 16 miles west of Marana. This
storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Avra Valley, Picture Rocks and Silver Bell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3246 11134 3225 11127 3219 11152 3243 11160
TIME...MOT...LOC 0051Z 078DEG 4KT 3233 11142
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RHSpecial weather statement, Aug 8, 6:13 PM MST, 43 minutes before
Special Weather Statement
National Weather Service Tucson AZ
613 PM MST Sun Aug 8 2021
AZZ502-504-505-090145-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-South Central Pinal County including
Eloy/Picacho Peak State Park-
613 PM MST Sun Aug 8 2021
...A strong thunderstorm will impact portions of north central Pima
and southwestern Pinal Counties through 645 PM MST...
At 613 PM MST, Doppler radar was tracking a strong thunderstorm 17
miles east of Santa Rosa, or 34 miles south of Casa Grande, moving
southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
North Komelik.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3258 11165 3229 11156 3223 11189 3253 11196
TIME...MOT...LOC 0113Z 316DEG 8KT 3241 11176
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RHLocal storm report, Aug 8, 6:18 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
618 PM MST SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 17 SSW WILLCOX 32.04N 109.96W
08/08/2021 COCHISE AZ PUBLIC
DOWN POWER LINES ALONG DRAGOON RD NEAR MILE
MARKER 7.
&&
KJSThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:03 PM MST | Special Weather Statement | TWC | Cochise | 42 min |
| Aug 8, 5:18 PM MST | Special Weather Statement | TWC | Santa Cruz | 27 min |
| Aug 8, 5:22 PM MST | Special Weather Statement | TWC | Pima | 38 min |
| Aug 8, 5:22 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 38 min |
| Aug 8, 5:28 PM MST | Special Weather Statement | TWC | Cochise | 47 min |
| Aug 8, 5:51 PM MST | Special Weather Statement | TWC | Pima | 24 min |
| Aug 8, 6:09 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 66 min |
| Aug 8, 6:10 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 8, 6:13 PM MST | Special Weather Statement | TWC | Pima | 32 min |
| Aug 8, 6:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 20 min |
| Aug 8, 6:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Aug 8, 6:37 PM MST | Areal Flood Advisory | TWC | Cochise | 5 hr |
| Aug 8, 6:46 PM MST | Flash Flood Warning | TWC | Cochise | 5 hr |
| Aug 8, 8:45 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 45 min |
| Aug 8, 9:03 PM MST | Flash Flood Warning | TWC | Pima | 117 min |
| Aug 8, 9:28 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 2 hr |
Nearby
Dust Storm Advisories in Arizona, 2021Every dust storm advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.